Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reducing my medications
Mar 3, 2010

I was diagnosed one year ago, and am undetectable now with a CD4 of 830. I had been taking Truvada with Reyataz and Norvir, but when my recent labs came out in January my doc dropped all but the Truvada. She said it should maintain my levels fine alone and has more concerns about long term side effects of the other drugs than the possibility of my counts changing. Should I be concerned that not continuing the other two drugs could cause a change that will be difficult to counter act in six months?

Response from Dr. Young

What??!!

Your absolutely correct to be concerned.

There is no scientific- or guideline-based recommendation for the use of tenofovir/FTC (Truvada) alone as maintenance treatment for HIV; even after successful initiation with Truvada with Norvir-boosted atazanavir (Reyataz). I'd be very concerned about the risks of developing drug resistance to the components of Truvada. There are data about a different induction-maintenence regimen with the use of abacavir/3TC (Epzicom) with atazanavir following initiation with Norvir-boosting (ie., simplification by stopping the Norvir), but that still leaves one on a three drug regimen.

I hope that you and your doctor have misunderstood one another. Perhaps your doctor is not familiar with current US Treatment Guidelines. Either way, I would definitely not recommend stopping or altering your already very successful regimen until this is sorted out.

Please write us back and let us know how this proceeds.

Be well, BY



Previous
Absorption of Meds
Next
aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement